MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 SPHERICAL RESERVOIR; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 SPHERICAL RESERVOIR; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404161
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant product udi for pump is ((b)(4).
 
Event or Problem Description
It was reported that the patient visited the hospital because his inflatable penile prosthesis (ipp) was not functioning properly.The patient underwent surgery two weeks later and upon inspection, a crack was identified in the reservoir connecting tube.A surgical procedure was performed in which the reservoir and pump were replaced, while the retained reservoir was left in place.There were no patient complications reported.
 
Additional Manufacturer Narrative
Concomitant product udi for pump is (b)(4).Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.The pump was visually inspected, leak tested and functionally tested.The pump passed the visual inspection and leakage test; no damage or abnormalities were observed.However, the pump did not pass one of the activation tests.Based on the available test results and investigation, product analysis was able to confirm the pump activation issue, which supports the reported mechanical issue.The allegation of hole/perforation could not be confirmed.The device history record (dhr) review confirmed that the device met all material, assembly, and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off-label use, or failure to follow instructions.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description

Brand Name
AMS 700 SPHERICAL RESERVOIR
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key23018390
Report Number2124215-2025-63200
Device Sequence Number9512202
Product Code JCW
UDI-Device Identifier00878953003238
UDI-Public(01)00878953003238(17)270913(10)1100188385
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72404161
Device Catalogue Number72404161
Device Lot Number1100188385
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date09/10/2025
Supplement Report FDA Received Date11/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PUMP: UPN: 72404310 / LOT: 1100536337; PUMP: UPN: 72404310 / LOT: 1100536337
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale